| Catalog Number |
RBY4C0202 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/12/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils.It was noted that the patient's anatomy had an extreme angle prior to area to embolize.During the procedure, a ruby coil would not advance through the non-penumbra microcatheter around the angulation area.It was reported that the coil to pusher assembly transition would not cross; therefore, the ruby coil was removed.The procedure was completed using another coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the returned ruby coil revealed a functional and an undamaged device.During functional testing the returned ruby coil was able to be advance through a demonstration lantern without issue.The reported difficult to advance issue could not be confirmed.The patient anatomy may have contributed to the advancement issue during the procedure.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.